Alert archive / West Virginia / Frost Advisories in 2016
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 13, 2016, 2:12 PM EDT for 9 counties in Ohio; 17 counties in West Virginia; 4 counties in Kentucky. It took effect at Apr 14, 2016, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 2:12 PM EDT (18:12 UTC)
- In effect from
- Apr 14, 2016, 2:00 AM EDT
- Expired
- Apr 14, 2016, 8:49 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
All 30 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Calhoun County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Lewis County, WV, Mason County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1456 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940 WWUS71 KRLX 131812 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 212 PM EDT WED APR 13 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 028>032-039-040-140215- /O.NEW.KRLX.FR.Y.0002.160414T0600Z-160414T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 212 PM EDT WED APR 13 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LOWEST TEMPERATURES BETWEEN 4 AM AND 7 AM. * IMPACTS...FROST IS EXPECTED...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KISTNER
3 follow-up statements
948 WWUS71 KRLX 140112 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 912 PM EDT WED APR 13 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 028>032-039-040-140915- /O.CON.KRLX.FR.Y.0002.160414T0600Z-160414T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 912 PM EDT WED APR 13 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LOWEST TEMPERATURES BETWEEN 4 AM AND 8 AM. * IMPACTS...FROST IS EXPECTED...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
805 WWUS71 KRLX 140730 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 330 AM EDT THU APR 14 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 028>032-039-040-141300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-160414T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 330 AM EDT THU APR 14 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LOWEST TEMPERATURES THROUGH 730 AM THIS MORNING. * IMPACTS...FROST IS EXPECTED...ESPECIALLY IN THE COLDEST SHELTERED VALLEYS. SENSITIVE PLANTS OR CROPS MAY BE DAMAGED IF LEFT EXPOSED TO THE ELEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MZ
729 WWUS71 KRLX 141249 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 849 AM EDT THU APR 14 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007>011-016>020- 028>032-039-040-141400- /O.CAN.KRLX.FR.Y.0002.000000T0000Z-160414T1300Z/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...PARKERSBURG...VIENNA... ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON... PHILIPPI...BELINGTON 849 AM EDT THU APR 14 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FROST ADVISORY. ALL AREAS IN THE ADVISORY HAVE NOW CLIMBED WELL ABOVE FREEZING. $$ KISTNER
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 13, 1:53 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 13, 1:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 153 PM EDT WED APR 13 2016 .SYNOPSIS... HIGH PRESSURE CENTERED TO OUR NORTH AND NORTHEAST...PROVIDES PROLONGED PERIOD OF DRY WEATHER WITH A EAST TO SOUTHEAST LOW LEVEL FLOW. && .NEAR TERM /THROUGH TONIGHT/... 100 PM UPDATE...JUST MADE A QUICK ADJUSTMENT TO TEMPS AS THEY ARE RUNNING SLIGHTLY WARMER THAN FORECASTED. NO OTHER CHANGES ARE NEEDED AT THIS TIME. 900 AM UPDATE...HAVE ALLOWED FOR THE FROST/FREEZE HEADLINES TO EXPIRE THIS MORNING AS WE CONTINUE TO WARM ABOVE FREEZING AT ALL LOCATIONS. ONLY UPDATES TO THE FORECAST AT THIS TIME WERE MINOR...AS ONLY TEMPERATURES AND DEWPOINTS WERE UPDATED TO ALIGN WITH THE CURRENT OBS AND TRENDS. PREVIOUS DISCUSSION... QUIET FORECAST FOR TODAY AND TONIGHT. MAY GET CLIPPED BY SOME CIRRUS ACROSS THE NORTH AND SOUTH TODAY CWA...AND FORECAST SOUNDINGS ALSO SHOW A BIT OF MOISTURE AROUND 5KFT...BUT OVERALL A SUNNY DAY IS EXPECTED. MAYBE BUMPED UP AFTERNOON HIGHS A DEGREE HERE AND THERE BUT NO SIGNIFICANT CHANGES MADE. TONIGHT SHOULD BE WARMER THAN CURRENT MORNING LOWS...BUT STILL COULD BE FLIRTING WITH POTENTIAL FROST ACROSS THE NORTHERN CWA WITH TEMPS IN THE LOW TO MID 30S. WILL HOLD OFF ON A NEW FROST ADVISORY FOR TONIGHT...LETTING CURRENT FROST/FREEZE HEADLINES RUN THEIR COURSE FIRST. HWO ALREADY CONTAINS FROST MENTION IN THIS AREA FOR TONIGHT...SO WILL CONTINUE WITH THAT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... A PROLONGED PERIOD OF BACKWARD LOW LEVEL FLOW FROM THE EAST AND SOUTHEAST...WITH EVEN THE MID AND UPPER LEVELS JOINING FOR FRIDAY AND SATURDAY...AS MID/UPPER RIDGE DEVELOPS. DIURNAL INCREASE IN 925 MB FLOW BOTH THURSDAY NIGHT AND FRIDAY NIGHT...MAKING MINIMUM TEMPERATURES TOUGHER. PRECIPITABLE WATER MAX ONLY AROUND 0.50 INCH THURSDAY NIGHT INTO FRIDAY BEFORE LOWERING AGAIN. HIGH CLOUDS POSSIBLE ESPECIALLY THURSDAY NIGHT INTO FRIDAY...AS A RESULT OF THE MID LEVEL DISTURBANCE MEANDERING EAST...ACROSS THE SOUTHERN TENNESSEE VALLEY AND GULF COAST STATES THURSDAY NIGHT INTO SATURDAY. IN THIS DRY PATTERN WANTED TO GO WITH A SLIGHTER LARGER DIURNAL TEMPERATURE TRACE...SO EXCEPT FOR SOME COOLING ALONG THE EASTERN SLOPES...MOST MAXIMUM TEMPERATURES AOA MOS GUIDANCE. MOST LOW TEMPERATURES AOB MOS GUIDANCE TEMPERATURES IN SHELTERED VALLEYS... HILLTOPS AND RIDGES MAY BE A BIT MILDER WITH THAT LOW LEVEL FLOW. ALSO TRIED TO HAVE THE 18Z TO 21Z DEW POINTS AOB MOST GUIDANCE WITH THE MIXING. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... LITTLE CHANGE TO A STAGNANT PATTERN...WITH AN OMEGA LIKE BLOCK OVER THE CONUS HOLDING INTO EARLY NEXT WEEK. WE WILL BE UNDER THE UPPER HIGH. MODELS DO SHOW THIS PATTERN BREAKING DOWN BY TUESDAY TO ALLOW A SYSTEM TO APPROACH FROM THE WEST...AND WILL INTRODUCE LOW POPS SOUTH AND WEST DURING TUESDAY. OTHERWISE...QUITE DRY WEATHER WITH ABUNDANT SUNSHINE UNDER SURFACE HIGH PRESSURE. THIS WILL ALLOW A WARMING TREND THROUGH MONDAY...WITH A GOOD DIURNAL RANGE OF TEMPERATURE IN THE DRY AIR...BEFORE A POSSIBLE UNNOTICED VERY WEAK AND DRY COOL FRONT BACK DOORS THROUGH THE AREA ON MONDAY. NIGHT TIME TEMPERATURES IN THE GROWING SEASON AREA ARE EXPECTED TO REMAIN ABOVE FREEZING. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR CONDITIONS AND ONE LINE TAFS WILL CONTINUE AT ALL LOCATIONS WITH HIGH PRESSURE FIRMLY IN CONTROL FOR THE FORESEEABLE FUTURE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE...HIGH. ALTERNATE SCENARIOS: NONE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z THURSDAY... NO IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/MZ/MAC NEAR TERM...MZ/MPK SHORT TERM...KTB/MAC LONG TERM...JMV AVIATION...MPK
Hazardous weather outlook, Apr 13, 9:07 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 907 AM EDT WED APR 13 2016 OHZ066-067-075-076-084-085-WVZ008>011-016>020-027>032-039-040-141315- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-JACKSON WV-WOOD- PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 907 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES TONIGHT INTO THURSDAY MORNING MAY BE COLD ENOUGH FOR FROST TO FORM. A FROST ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>007-013>015-024>026- 033>038-046-047-141315- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 907 AM EDT WED APR 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KISTNER
Nearby
Frost Advisories in West Virginia, 2016Frost Advisories in Ohio, 2016Frost Advisories in Kentucky, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.